Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 25, 2021, 4:06 PM CDT for Stanton County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 4:06 PM CDT (21:06 UTC)
- Expired
- Aug 25, 2021, 4:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.25 in
- Wind
- 40
County Stanton County, KS
The radar
The Dodge City radar (KDDC), 163 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -382 J/kg
- Mixed-layer LCL
- 2554 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
325
WWUS83 KDDC 252106
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
406 PM CDT Wed Aug 25 2021
KSZ074-252145-
Stanton KS-
406 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northern Stanton
County through 445 PM CDT...
At 405 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manter, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Johnson City around 415 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3773 10184 3773 10179 3766 10162 3750 10181
3756 10197
TIME...MOT...LOC 2105Z 219DEG 9KT 3759 10185
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
GERARDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 25, 3:50 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 25, 3:50 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 350 PM CDT Wed Aug 25 2021 .SHORT TERM...(This evening through Thursday) Issued at 330 PM CDT Wed Aug 25 2021 A weak front stalled out over western Kansas this afternoon will move back north tomorrow. There is a small chance of thunderstorms along this boundary this evening; but these probably won't be severe. Wind gusts to 50 mph are possible. Thursday will be slightly cooler, but highs will still be near 100 in most places. .LONG TERM...(Thursday night through Wednesday) Issued at 330 PM CDT Wed Aug 25 2021 Upper level ridging will gradually move off to the east by the weekend. There is a small chance of t-storms Friday evening in extreme southwestern Kansas due mostly to regional terrain effects along with elevated heating and marginal moisture. Gusty winds will once again be the main concern. Hot weather will persist into Saturday with highs in the upper 90s to near 100. Weak surface high pressure will move southward into Kansas by Sunday in the wake of a shortwave trough traversing the northern plains. But it will be more humid as winds will have more of an upslope component. There is a small chance of thunderstorms Saturday night into early Sunday as the front passes. Expect highs only in the lower 90s for Sunday in the wake of the front, but with higher moisture, it will still feel like at least mid 90s and maybe higher. The highest heat indices will be from Dodge City eastward as is typical in summer due to greater lower tropospheric moisture content. Upper level ridging will redevelop over the high plains by Monday and Tuesday. This will cause highs to warm back into the mid to upper 90s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1255 PM CDT Wed Aug 25 2021 A frontal boundary will remain nearly stationary across western Kansas through the period. Winds will be variable at generally 12 kts or less near the front at KHYS and KGCK and southerly at KDDC and KLBL. There is a very small chance of a t-storm with gusty winds at KGCK from 22 to 02z. && .PRELIMINARY POINT TEMPS/POPS... DDC 71 99 72 97 / 20 0 0 10 GCK 68 99 70 96 / 20 0 0 10 EHA 68 98 68 96 / 10 0 0 10 LBL 68 100 69 97 / 10 0 0 10 HYS 71 99 73 97 / 10 0 10 10 P28 73 99 73 98 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for KSZ031-046-065-066- 081-090. && SHORT TERM...Finch LONG TERM...Finch AVIATION...Finch
Hazardous weather outlook, Aug 25, 3:45 AM CDT, 12 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 345 AM CDT Wed Aug 25 2021 KSZ030-031-043>046-061>066-074>081-084>090-260845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 345 AM CDT Wed Aug 25 2021 /245 AM MDT Wed Aug 25 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Heat index readings around 105 will be possible east of highway 183 this afternoon and early this evening. A heat advisory is in effect for these locations. Please refer to the latest TOPNPWDDC for more information. Isolated to widely scattered thunderstorms will be possible late today and early this evening north of a Johnson City to Ulysses to Ness City to Rush Center line. Probability of severe weather is low but cloud to ground lightning and gusty winds will be the main hazards from these storms late today. Day 1 Hazards ------------- * Lightning: Limited risk * Excessive heat: Significant risk * Non-thunderstorm wind: Limited risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- Thunderstorms will be possible this weekend. Any storm that does develop this weekend will be capable of producing cloud to ground lightning. Days 2-7 Hazards ---------------- * Thursday - Excessive heat: Elevated risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Friday - Excessive heat: Elevated risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Sunday - Lightning: Limited risk * Monday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Tuesday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Aug 25, 4:02 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Dodge City KS
402 PM CDT Wed Aug 25 2021
KSZ062-063-252145-
Finney KS-Kearny KS-
402 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of east central Kearny
and west central Finney Counties through 445 PM CDT...
At 402 PM CDT, Doppler radar was tracking a strong thunderstorm near
Deerfield, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Holcomb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3786 10099 3792 10118 3811 10112 3804 10085
TIME...MOT...LOC 2102Z 201DEG 8KT 3796 10107
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GERARDSpecial weather statement, Aug 25, 4:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
406 PM CDT Wed Aug 25 2021
KSZ074-252145-
Stanton KS-
406 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northern Stanton
County through 445 PM CDT...
At 405 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manter, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Johnson City around 415 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3773 10184 3773 10179 3766 10162 3750 10181
3756 10197
TIME...MOT...LOC 2105Z 219DEG 9KT 3759 10185
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GERARDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:39 AM CDT | Heat Advisory | DDC | Barber, Ellis, Pawnee, Pratt, Rush, Stafford | 16 hr |
| Aug 25, 4:02 PM CDT | Special Weather Statement | DDC | Finney | 43 min |
| Aug 25, 4:16 PM CDT | Special Weather Statement | DDC | Kearny | 44 min |
| Aug 25, 4:32 PM CDT | Special Weather Statement | DDC | Gray | 43 min |
| Aug 25, 4:43 PM CDT | Special Weather Statement | DDC | Gray | 47 min |
| Aug 25, 4:58 PM CDT | Special Weather Statement | DDC | Kearny | 47 min |
| Aug 25, 5:10 PM CDT | Special Weather Statement | DDC | Kearny | 50 min |
| Aug 25, 5:14 PM CDT | Special Weather Statement | DDC | Gray | 46 min |
| Aug 25, 5:32 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 28 min |
| Aug 25, 5:41 PM CDT | Special Weather Statement | DDC | Hamilton | 49 min |
| Aug 25, 6:02 PM CDT | Special Weather Statement | DDC | Finney | 43 min |
| Aug 25, 6:24 PM CDT | Special Weather Statement | DDC | Lane | 51 min |
| Aug 25, 6:38 PM CDT | Special Weather Statement | DDC | Finney | 52 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.